Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 353, NWS Raleigh, NC

September 8, 2012Johnston County, Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 8:05 PM EDT for Johnston County, Wayne County, Wilson County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 8:05 PM EDT (00:05 UTC)
Expired
Sep 8, 2012, 8:45 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 1:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2376 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS52 KRAH 090005
SVRRAH
NCC101-191-195-090045-
/O.NEW.KRAH.SV.W.0353.120909T0005Z-120909T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
  OF SIMS TO FOUR OAKS...OR ALONG A LINE EXTENDING FROM 17 MILES
  NORTHEAST OF SMITHFIELD TO 6 MILES SOUTHWEST OF SMITHFIELD...MOVING
  EAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SIMS...PINE LEVEL...
  NEW HOPE...KENLY...
  WILSON...LUCAMA...
  ELM CITY...
  BLACK CREEK...NAHUNTA...
  WILLBANKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3565 7770 3557 7782 3542 7782 3542 7855
      3574 7826 3573 7820 3584 7790 3584 7785
      3587 7783 3583 7775 3573 7772 3569 7768
TIME...MOT...LOC 0005Z 260DEG 33KT 3571 7814 3546 7839

$$

77
2 follow-up statements
409 
WWUS52 KRAH 090035
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SAT SEP 8 2012

NCC101-090044-
/O.CAN.KRAH.SV.W.0353.000000T0000Z-120909T0045Z/
JOHNSTON NC-
835 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3565 7770 3557 7782 3542 7782 3542 7815
      3558 7807 3561 7813 3570 7809 3579 7802
      3584 7790 3584 7784 3587 7783 3583 7775
      3573 7772 3569 7768
TIME...MOT...LOC 0034Z 260DEG 33KT 3580 7782 3551 7803

$$

NCC191-195-090045-
/O.CON.KRAH.SV.W.0353.000000T0000Z-120909T0045Z/
WILSON NC-WAYNE NC-
835 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN WAYNE AND WILSON COUNTIES...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELM CITY TO NAHUNTA...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF ROCKY MOUNT TO 11 MILES
NORTHWEST OF GOLDSBORO...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BLACK CREEK 
WILSON...PIKEVILLE...FREMONT...WILLBANKS...STANTONSBURG... SARATOGA 
AND EUREKA.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE 
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE 
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3565 7770 3557 7782 3542 7782 3542 7815
      3558 7807 3561 7813 3570 7809 3579 7802
      3584 7790 3584 7784 3587 7783 3583 7775
      3573 7772 3569 7768
TIME...MOT...LOC 0034Z 260DEG 33KT 3580 7782 3551 7803

$$

77
512 
WWUS52 KRAH 090047
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SAT SEP 8 2012

NCC191-195-090056-
/O.EXP.KRAH.SV.W.0353.000000T0000Z-120909T0045Z/
WILSON NC-WAYNE NC-
847 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE AND WILSON
COUNTIES EXPIRED AT 845 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WAS ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3565 7770 3557 7782 3542 7782 3542 7815
      3558 7807 3561 7813 3570 7809 3579 7802
      3584 7790 3584 7784 3587 7783 3583 7775
      3573 7772 3569 7768
TIME...MOT...LOC 0035Z 260DEG 33KT 3580 7781 3551 7802

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 7:55 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 8, 7:55 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST ACROSS NORTH CAROLINA TONIGHT.
COOLER AND MUCH DRIER CONDITIONS WILL PREVAIL FOR THE END OF THE
WEEKEND THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN BEHIND
THE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 755 PM SATURDAY...

INSTABILITY GRADIENT EXISTS ALONG THE LINE OF SHOWERS AND
THUNDERSTORMS...WITH MSAS LIFTED INDICES SHOWING VALUES OF -6C IN
THE FAR EASTERN COASTAL PLAIN DIMINISHING TO NEAR ZERO ALONG AND
WEST OF U.S. 1. SPC MESOANALYSIS SHOWS DOWNDRAFT CAPE VALUES
GRADUALLY PULLING EAST...WITH THE AXIS OF DOWNDRAFT CAPE OVER
800J/KG FROM THE COASTAL PLAIN EASTWARD. PRELIMINARY INDICATIONS ARE
THAT THE WATCH SHOULD BE ABLE TO EXPIRE BY 10 PM WHERE IT CONTINUES.
OVERNIGHT...BUFR SOUNDINGS REMAIN MOIST FOR MUCH OF THE NIGHT...AND
THIS SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS BEFORE THE MID
LEVELS DRY QUICKLY AFTER ABOUT 09Z. CLOUDS SHOULD BE PREVALENT FOR
MUCH OF THE NIGHT...AND THE LATEST IR SATELLITE IMAGE SHOWS
WIDESPREAD CLOUDS AS FAR WEST AS THE TENNESSEE BORDER. MINIMUM
TEMPERATURES STILL FORECAST FROM THE LOWER 60S TOWARD THE TRIAD TO
NEAR 70 TOWARD KCTZ AND KFAY.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 246 PM SUNDAY...

INITIAL MID LEVEL TROUGH AND SURFACE FRONT WILL EXIT THE REGION
EARLY SUNDAY. NW FLOW AND SUBSIDENCE IN THE WAKE OF THE TROUGH WILL
LEAD TO A DECREASE IN CLOUDINESS DURING THE MORNING HOURS. EXPECT
MOST LOCALES TO HAVE SUNNY SKIES BY EARLY AFTERNOON. LOW LEVEL FLOW
BECOMES MORE NLY...ADVECTING COOLER AIR MASS INTO THE REGION. EXPECT
TEMPS TO EXPERIENCE A SLIGHTLY BELOW NORMAL DIURNAL TEMP RANGE DUE
TO THIS COLD AIR ADVECTION. AFTERNOON TEMPS IN THE 70S TO NEAR 80
NORTH TO THE LOWER 80S SOUTH APPEAR ON TARGET AT THIS TIME.

A SECONDARY MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY WILL
SWEEP ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. THIS FEATURE
MAY BE ACCOMPANIED BY A THIN BAND OF MID LEVEL CLOUDS. NLY FLOW WILL
CONTINUE TO ADVECT COOLER AIR INTO THE REGION AS THE 805MB THERMAL
TROUGH IS PROJECTED TO BUILD DOWN INTO OUR REGION SUNDAY NIGHT. MIN
TEMPS IN THE MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH.
&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 110 PM SATURDAY...

FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT...
WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL
SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY
NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE
FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH
CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS
IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING
850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH
OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE
POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED
CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE
AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS
EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND
ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD
BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING
INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY
MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING
GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT
TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS
A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL
TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT
ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF
SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN
THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT
KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND
KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50.

FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE
CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH
CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY
SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL
PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY
NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN
MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW
ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN
OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED
SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A
WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY
WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF
FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC
FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM
MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST
DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW
SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS
INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY
DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL
MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR
A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD
IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL
VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES.
WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS
VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE
CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON
FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY...
WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE
NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY
NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD
IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED
LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT
NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY
END UP BEING A DEGREE OR TWO TOO WARM.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 755 PM SATURDAY...

IFR CONDITIONS WITH A LINE OF SHOWERS AND THUNDERSTORMS WILL BECOME
MOSTLY VFR WITH SCATTERED AREAS OF MVFR CONDITIONS IN SHOWERS BEHIND
THE LINE. THIS LINE SHOULD EXIT THE INTERSTATE 95 CORRIDOR
ESPECIALLY TOWARD KRWI BY 930 PM. AS THE COLD FRONT PASSES THROUGH
CENTRAL NORTH CAROLINA...WINDS WILL VEER TO THE NORTHWEST AND
NORTH...AND PARTICULARLY OUTSIDE THE TRIAD...CEILINGS SHOULD FALL
INTO THE MVFR CATEGORY OVERNIGHT...WITH A PERIOD OF IFR CEILINGS
POSSIBLE ESPECIALLY TOWARD KRWI. WHILE IFR CONDITIONS MAY OCCUR
BRIEFLY TOWARD KRDU AND KFAY...THE HIGHER PROBABILITY OF THOSE IS
TOWARD KRWI. A DRIER AIR MASS MOVES INTO CENTRAL NORTH CAROLINA
SUNDAY...AND CLOUD HEIGHTS WILL GRADUALLY LIFT AND CLOUDS WILL
SCATTERED WEST-TO-EAST DURING THE MORNING. NORTHERLY WINDS WILL SHOW
A FEW GUSTS IN THE TEENS KTS ESPECIALLY TOWARD KFAY AND KRWI BASED
ON AVAILABLE WIND ON MODEL GUIDANCE BUFR SOUNDINGS. BEYOND THE 00Z
VALID TAF PERIOD...AS HIGH PRESSURE BUILD INTO THE REGION...EXPECT
A PROLONGED PERIOD OF VFR CONDITIONS. THERE COULD BE A FEW WIND
GUSTS AGAIN IN THE TEENS KTS MONDAY AND TUESDAY MID-MORNING TO EARLY
AFTERNOON WITH MIXING TOWARD KFAY AND KRWI IN PARTICULAR...WITH THE
GUSTS A LITTLE MORE NOTICEABLE MONDAY MORNING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RTE
NEAR TERM...WSS/DJF
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS/DJF
Hazardous weather outlook, Sep 8, 8:01 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT SAT SEP 8 2012

NCZ010-011-026>028-041>043-077-078-085-086-088-089-100015-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
801 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THIS
EVENING. SOME STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING STRAIGHT LINE WINDS. THE THREAT OF SEVERE WEATHER
SHOULD END BY 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE
YOUR SERVICE.

NCZ007>009-021>025-038>040-073>076-083-084-100015-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
801 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DJF

In the hours before

Local storm report, Sep 8, 7:57 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       5 SSW ROLESVILLE        35.87N  78.50W
09/08/2012  M1.60 INCH       WAKE               NC   TRAINED SPOTTER

            FELL BETWEEN 640 PM AND 745 PM

&&

EVENT NUMBER RAH1200953

DJF
Local storm report, Sep 8, 7:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HEAVY RAIN       3 WSW RALEIGH           35.80N  78.69W
09/08/2012  M1.73 INCH       WAKE               NC   TRAINED SPOTTER

            FELL BETWEEN 650 PM AND 745 PM

&&

EVENT NUMBER RAH1200954

DJF
Special weather statement, Sep 8, 7:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT SEP 8 2012

NCZ027-028-043-090100-
EDGECOMBE-NASH-WILSON-
758 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 900 PM EDT...

AT 758 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RED OAK TO
MIDDLESEX...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
NASHVILLE TO 17 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NASHVILLE...
DORTCHES...NEW HOPE...SHARPSBURG...WILSON...KINGSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3580 7747 3575 7753 3557 7782 3559 7783
      3558 7789 3560 7806 3580 7822 3614 7790
      3581 7742
TIME...MOT...LOC 2358Z 319DEG 19KT 3611 7788 3578 7816

WSS
Local storm report, Sep 8, 7:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      4 SW RALEIGH            35.77N  78.69W
09/08/2012                   WAKE               NC   911 CALL CENTER

            WATER OVER AVENT FERRY RD AT TRAILWOOD RD. ROAD IS
            IMPASSABLE

&&

EVENT NUMBER RAH1200955

SMITH
Local storm report, Sep 8, 8:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      5 E CARY                35.79N  78.72W
09/08/2012                   WAKE               NC   911 CALL CENTER

            HILLSBOROUGH STREET IS FLOODED AT SEVERAL LOCATIONS
            NEAR CHAPEL HILL RD.

&&

EVENT NUMBER RAH1200956

SMITH
Local storm report, Sep 8, 8:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       4 SW RALEIGH            35.77N  78.68W
09/08/2012  M1.15 INCH       WAKE               NC   NWS OFFICE

            RAINFALL BETWEEN 630 PM AND 8 PM

&&

EVENT NUMBER RAH1200957

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:52 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.